MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G13766
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter leaked.The device was placed in the gallbladder via direct puncture on (b)(6) 2025.There were no problems during the operation.Per the facility's standard protocol, all parts of the catheter exposed outside of the body are fixed with gauze and covered with a dressing.The catheter is unable to be seen unless the dressing is removed.The catheter was connected to a 10 cm connection tube and drainage bag.It is unknown if the fitting was securely attached at first inspection.On (b)(6) 2025, five days after placement, a large amount of bile was leaking.The device was checked; however, the physician could not find the source of the leak.The connection between the catheter and drain bag seemed loose, so the physician re-tightened it.A few days later, a small amount of bile was leaking from the joint between the drainage catheter and the hub.On (b)(6) 2025, when the sales rep went to the hospital to check, the gauze in that area between the drainage catheter and the hub was dirty.The leak could not be seen directly.The drainage was almost complete, so it was determined that the catheter would remain in place until it was removed on (b)(6) 2025.It was noted that no force was exerted on the catheter.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D2a - common device name: additional names: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b- additional product codes: gbo; lje.H3 - device evaluated by mfg? device evaluation is anticipated but has not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation.It was reported that an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter leaked.The device was placed in the gallbladder via direct puncture on (b)(6) 2025.There were no problems during the operation.Per the facility's standard protocol, all parts of the catheter exposed outside of the body are fixed with gauze and covered with a dressing.The catheter is unable to be seen unless the dressing is removed.The catheter was connected to a 10 cm connection tube and drainage bag.It is unknown if the fitting was securely attached at first inspection.On (b)(6) 2025, five days after placement, a large amount of bile was leaking.The device was checked; however, the physician could not find the source of the leak.The connection between the catheter and drain bag seemed loose, so the physician re-tightened it.A few days later, a small amount of bile was leaking from the joint between the drainage catheter and the hub.On (b)(6) 2025, when the sales rep went to the hospital to check, the gauze in that area between the drainage catheter and the hub was dirty.The leak could not be seen directly.The drainage was almost complete, so it was determined that the catheter would remain in place until it was removed on (b)(6) 2025.It was noted that no force was exerted on the catheter.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record (dhr), quality control procedures, and instructions for use (ifu), as well as a visual inspection, dimensional verification, and functional test of the returned device, were conducted during the investigation.The ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter was returned in a used condition.The investigation confirmed that the white cap/mac-loc adapter connection site met the gap gauge requirement.During tabletop testing, a leak test confirmed fluid escaping from the cap/mac-loc adaptor connection site.A visual examination discovered the flare folded over the opening within the lumen of the mac-loc adaptor.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspections are currently in place to prevent the release of non-conforming products related to the reported failure mode.A review of the device history record (dhr) for the device lot and associated raw lots found no relevant nonconformance that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Product labeling review: the current instructions for use [ifu__multi2_rev1] is packaged with this device.The product ifu states the following in consideration of the reported failure mode: precautions: patients with indwelling drainage catheters should be evaluated routinely to ensure continuous function of the catheter.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.Evidence gathered upon review of dmr, dhr, ifu, and device evaluation suggests that the device was manufactured out of specification.However, cook did not find evidence of nonconforming material in the house or the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that the cause of failure is manufacturing related.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22168579
Report Number1820334-2025-00671
Device Sequence Number12751989
Product Code FGE
UDI-Device Identifier00827002137660
UDI-Public(01)00827002137660(17)271119(10)16346680
Combination Product (Y/N)N
PMA/510(K) Number
K173035
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG13766
Device Catalogue NumberULT8.5-38-25-P-5S-CLDM-WF-HC
Device Lot Number16346680
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by Manufacturer09/23/2025
Initial Report FDA Received Date06/09/2025
Supplement Report FDA Received Date09/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown